It is currently Thu May 24, 2018 7:50 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Sat Feb 24, 2018 4:45 am 
Offline
New Poster
New Poster

Joined: Sat Feb 24, 2018 4:38 am
Posts: 3
I had my intake appt. this evening and the dr wants me to start on 8mg twice a day. (Which I won’t start that high) but I noticed when we left that my script says
“Suboxone film
#30
1 SL bid”

Shojkdn the 8mg be there?? I assume I’ll have to wait over the weekend now so im kinda frustrated felling like hell wd’ing from my crazy 25 year Perc habit


Top
 Profile  
 
PostPosted: Sat Feb 24, 2018 6:14 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1563
Yes-- in a drug that comes in multiple doses, the dose (weight for solids) should be listed. A dose is NOT always necessary in cases where a med comes in one dose. For example, many docs write for 'Fiorinal', without noting the amount of butalbital, acetaminophen, or caffeine. Another example off the top of my head would be 'Lomotil' (diphenoxilate and atropine).

The doc probably has most of his/her patients on 8 mg, and assumes that's what everybody takes.

Understand that when patients have a high opioid tolerance, the starting dose of buprenorphine doesn't really matter. The drug is bound by the intrinsic limit on potency of buprenorphine, and because of the very steep dose/response curve a dose of 2 mg has about the same mu effect as 8 or 16 mg. Maybe starting at a low dose is a good thought in case a patient has a very bizarre allergy to buprenorphine... but other than that issue, there are no good reasons to start slow IN PEOPLE WHO HAVE A SIGNIFICANCE TO OPIOIDS.

Of course a person with limited opioid tolerance-- such as a person trying oxycodone, heroin, or buprenorphine for the first time-- would have a much more severe reaction to any opioid.

I hope you're feeling better soon!


Top
 Profile  
 
PostPosted: Sun Feb 25, 2018 9:19 pm 
Online
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4502
How are you doing tessagirl? My doctor actually gave me his cell number to call any time the first weekend and he did the induction in his office on a Monday, so that he could monitor me. I'm sorry that not every doctor is so available!

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Mon Feb 26, 2018 6:37 am 
Offline
New Poster
New Poster

Joined: Sat Feb 24, 2018 4:38 am
Posts: 3
Since I received my rx after office hours on Friday - 2 days ago. I didn’t bother dropping it off because I was given a few 2mg films by a friend (the one and only friend who’s supportive and I’m sure saved my life!). Anyway, I nervously took 2mg and waited for about an hour and felt no different so i took another 2mg. I almost immediately felt calmness and physical relief and was actually able to get some sleep! The next morning I felt stomach cramps quickly starting so I took 4mg around 10am and I felt pretty decent besides occasional stomach cramping (it came and went all day, the same as my usual previous WD experiences.) I also noticed cravings starting around dinner time and took the last 2mg strip I had around 6pm. It helped a bit but I could NOT stop my brain from racing and got no sleep whatsoever.
This morning I took 4mg at 10am and have been extremely nauseous pretty much all day. Maybe because I haven’t been able to eat for the 3 past days... which is kind of normal for me when I’m stressed or upset. (Both my boyfriend and my father are telling me they support me and want me to get better but I need to just “deal with it & stop using” and things like “thousands of people have just gone cold turkey, they’re fine” Which turns into an argument because I know I need LOTS of therapy, months/years of Sub, etc., but they just don’t get it. I can’t even force myself to get food down at this point and am just heading to bed now. Tomorrow’s a new day.
Thanks for checking in and my apologies for rambling.


Top
 Profile  
 
PostPosted: Mon Feb 26, 2018 3:27 pm 
Online
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4502
I do hope that you're going to be contacting your doctor's office today to have him finish the prescription!

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Mon Feb 26, 2018 4:09 pm 
Offline
New Poster
New Poster

Joined: Sat Feb 24, 2018 4:38 am
Posts: 3
Oh absolutely! I’m heading over in an hour.!
I’m still not feeling like I’m at the right dose either... I’ll probably repost my story in the Induction thread when I get home this evening.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 3 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group